Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


New bases for Triebel-Lizorkin and Besov spaces

Authors: G. Kyriazis and P. Petrushev
Journal: Trans. Amer. Math. Soc. 354 (2002), 749-776
MSC (1991): Primary 41A17, 41A20, 42B25, 42C15
Published electronically: October 3, 2001
MathSciNet review: 1862566
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new method for construction of unconditional bases for general classes of Triebel-Lizorkin and Besov spaces. These include the $L_p$, $H_p$, potential, and Sobolev spaces. The main feature of our method is that the character of the basis functions can be prescribed in a very general way. In particular, if $\Phi$ is any sufficiently smooth and rapidly decaying function, then our method constructs a basis whose elements are linear combinations of a fixed (small) number of shifts and dilates of the single function $\Phi$. Typical examples of such $\Phi$'s are the rational function $ \Phi (\cdot) = (1 + \vert\cdot\vert^2)^{-N} $ and the Gaussian function $ \Phi (\cdot) = e^{-\vert\cdot\vert^2}. $ This paper also shows how the new bases can be utilized in nonlinear approximation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 41A17, 41A20, 42B25, 42C15

Retrieve articles in all journals with MSC (1991): 41A17, 41A20, 42B25, 42C15

Additional Information

G. Kyriazis
Affiliation: Department of Mathematics and Statistics, University of Cyprus, P. O. Box 20537, 1678 Nicosia, Cyprus

P. Petrushev
Affiliation: Department of Mathematics, University of South Carolina, Columbia, South Carolina 29208

PII: S 0002-9947(01)02916-6
Keywords: Triebel-Lizorkin spaces, Besov spaces, unconditional bases, nonlinear approximation, wavelets
Received by editor(s): June 24, 1999
Published electronically: October 3, 2001
Additional Notes: This research was supported by ARO Research Contract DAAG55-98-1-0002.
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia